MAUDE Adverse Event Report: SONOVA AG PHONAK AUDEO I90-SPHERE; HEARING AID, AIR-CONDUCTION, RECEIVER-IN-CANAL

SONOVA AG PHONAK AUDEO I90-SPHERE; HEARING AID, AIR-CONDUCTION, RECEIVER-IN-CANAL
Model Number 050-1029-P7
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Ear infection (4813)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer conducted a follow up with the initial reporter to gather more information on the incident.The hcp reported that the patient experiences recurring infections in both ears, but not necessarily both at same time.The hcp felt it had been occurring more in left ear.Physician indicated that it could be due to cshell canals being too long.The hcp reported that there were no known coexisting conditions or reduced immunity/susceptibility to infections/taking meds that may have led to infections occurring more often.She further indicated that the patient has no known allergies.The first infection was noted within the first weeks of being fit with cshells.The hcp reported that the patient had history of hearing aid use with silicone earmolds never acrylic like his current models.No other known circumstances were observed that would have led to recurring infections.The hcp reported that patient brushes off cshells using clean cloth as well as occasionally uses alcohol wipes.The patient had been prescribed with medication to treat the infection.The patient is wearing his current devices while still using medication, but symptoms have improved.The hcp and the patient decided to switch to titanium cshells and at the moment of follow up the patient was waiting to be fit with new titanium cshells.The order is being processed.The manufacturer has checked the modelling files of the custom made earpieces (cshells) subject to this incident and confirms the modelling was done according to the order of the hcp.Venting requirements are defined by the hcp.If the requirements set by the hcp can't be met, the hcp would have been notified.In this case the venting style configured by the hcp on the order was applied to the device in the shell modelling step, and it was acceptable from the production side.The custom earmolds are manufactured based on the patient's ears impressions in a way to provide for best audiological gain to compensate for the hearing loss of the patient.The seal the ear canal needed to provide for the controlled acoustic coupling was adjusted to the parameters of the patient's ear impression.A tight seal may foster restrained air circulation and moisture accumulation, which for patients susceptible for infections may lead to infection development.This is however a well-known disadvantage of conventional hearing aids, widely descried in available literature and presented in the clinical evaluation report of the subject device.The accompanying ifu contains instructions on a cleaning routine of the earpieces.The manufacturer checked service records.There were no services to these devices prior to this event.The manufacturer checked for similar complaints in the last three years and there have been no trends identified.The manufacturer will keep observing for trends.This is the final report.
 
Event or Problem Description
It has been brought to manufacturer's attention that the patient is reporting he has had 7 ear infections since being fitted with current cshells with his audeo i90-sphere devices.The patient is a long-time hearing aid wearer and never had ear infections before wearing the current cshells.He was seen by both his primary care physician (pcp) and an ent.The doctor said he believes the cshells are causing the infections.The hcp did not remember if the pcp or ent said this.The patient has been prescribed multiple rounds of antibiotics to treat the ear infections.This case concerns one patient both ears = 2 cshells (sns: (b)(6) worn with audeo i90-sphere his (sns: (b)(6).This case is linked to 3005085999-2025-00038.

Brand Name
PHONAK AUDEO I90-SPHERE
Common Device Name
HEARING AID, AIR-CONDUCTION, RECEIVER-IN-CANAL
Manufacturer (Section D)
SONOVA AG
laubisruetistrasse 28
staefa, zurich 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisruetistrasse 28
staefa, zurich 8712
SZ   8712
MDR Report Key23615813
Report Number3005085999-2025-00039
Device Sequence Number8968622
Product Code OSM
UDI-Device Identifier07613389686630
UDI-Public(01)07613389686630
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number050-1029-P7
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale